Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Mar, 1975, Volume 43, Issue 2

A Stochastic Decentralized Resource Allocation Process: Part I<187:ASDRAP>2.0.CO;2-Q
p. 187-222

Leonid Hurwicz, Roy Radner, Stanley Reiter

This is Part I of a paper concerning an iterative decentralized process design to allocate resources optimally in decomposable environments that are possibly characterized by indivisibilities and other nonconvexities. Important steps of the process involve randomization. In Part I we present the basic models and results, together with examples showing that certain assumptions can be satisfied in both classical and nonconvex cases. Part II will go further with such examples in showing that our process yields optimal allocations in environments in which the competitive mechanism fails, as well as show how abstract conditions used in Part I can be verified in terms of properties of preferences and production functions that are familiar to economists.

Log In To View Full Content